Alert archive / Arkansas / Frost Advisories in 2008

Frost Advisory 5, NWS Tulsa, OK

April 28, 20084 counties in Arkansas; Adair County, Delaware County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this frost advisory at Apr 28, 2008, 12:44 PM CDT for 4 counties in Arkansas; Adair County, Delaware County, Ottawa County, Oklahoma. It took effect at Apr 29, 2008, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2008, 12:44 PM CDT (17:44 UTC)
In effect from
Apr 29, 2008, 1:00 AM CDT
Expired
Apr 29, 2008, 9:00 AM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Delaware County, OK, Ottawa County, OK

The radar

The Western Arkansas radar (KSRX), 108 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2003 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 281744
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1244 PM CDT MON APR 28 2008

...FROST POSSIBLE TONIGHT ACROSS FAR NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS...


ARZ001-002-010-011-OKZ058-063-069-290300-
/O.NEW.KTSA.FR.Y.0005.080429T0600Z-080429T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OTTAWA-DELAWARE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...MIAMI...
JAY...STILWELL
1244 PM CDT MON APR 28 2008

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY FOR
THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON.

IN OKLAHOMA...
OTTAWA...DELAWARE...ADAIR.

TEMPERATURES WILL FALL INTO THE LOW TO MID 30S TONIGHT ACROSS FAR
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS SURFACE HIGH PRESSURE
MOVES THROUGH THE AREA. WITH GOOD RADIATIONAL COOLING CONDITIONS
OF LIGHT WINDS AND MOSTLY CLEAR SKIES EXPECTED TONIGHT...FROST
WILL BE POSSIBLE ACROSS THE ADVISORY AREA. RESIDENTS SHOULD TAKE
PRECAUTIONS TO PROTECT TENDER VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.


$$
3 follow-up statements
000 
WWUS74 KTSA 290156
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
856 PM CDT MON APR 28 2008

...FROST POSSIBLE TONIGHT ACROSS FAR NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS...

ARZ001-002-010-011-OKZ058-063-069-291000-
/O.CON.KTSA.FR.Y.0005.080429T0600Z-080429T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OTTAWA-DELAWARE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...MIAMI...
JAY...STILWELL
854 PM CDT MON APR 28 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY
FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON.

IN OKLAHOMA...
OTTAWA...DELAWARE...ADAIR.

TEMPERATURES WILL FALL INTO THE LOW TO MID 30S TONIGHT ACROSS FAR
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS SURFACE HIGH PRESSURE
MOVES THROUGH THE AREA. WITH GOOD RADIATIONAL COOLING CONDITIONS
OF LIGHT WINDS AND MOSTLY CLEAR SKIES EXPECTED LATE TONIGHT...FROST
WILL BE POSSIBLE ACROSS THE ADVISORY AREA. RESIDENTS SHOULD TAKE
PRECAUTIONS TO PROTECT TENDER VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.
$$
000 
WWUS74 KTSA 290957
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
457 AM CDT TUE APR 29 2008

...FROST POSSIBLE THROUGH EARLY MORNING ACROSS FAR NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS...

ARZ001-002-010-011-OKZ058-063-069-291400-
/O.CON.KTSA.FR.Y.0005.000000T0000Z-080429T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OTTAWA-DELAWARE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...MIAMI...
JAY...STILWELL
457 AM CDT TUE APR 29 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING
FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON.

IN OKLAHOMA...
OTTAWA...DELAWARE...ADAIR.

TEMPERATURES WILL FALL INTO THE LOW TO MID 30S BY EARLY MORNING ACROSS FAR
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS SURFACE HIGH PRESSURE
MOVES THROUGH THE AREA. DRY AIR...LIGHT WINDS AND MOSTLY CLEAR SKIES INDICATE
FROST WILL BE POSSIBLE ACROSS THE ADVISORY AREA. RESIDENTS SHOULD TAKE
PRECAUTIONS TO PROTECT TENDER VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.



$$
000 
WWUS74 KTSA 291352
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
852 AM CDT TUE APR 29 2008

...FROST ADVISORY EXPIRES AT 9 AM...


ARZ001-002-010-011-OKZ058-063-069-291500-
/O.EXP.KTSA.FR.Y.0005.000000T0000Z-080429T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OTTAWA-DELAWARE-ADAIR-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...MIAMI...
JAY...STILWELL
852 AM CDT TUE APR 29 2008

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING FOR THE
FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON.

IN OKLAHOMA...
OTTAWA...DELAWARE...ADAIR.

TEMPERATURES ACROSS THE ADVISORY AREA HAVE WARMED INTO THE UPPER
30S TO MID 40S THIS MORNING. THEREFORE THE ADVISORY WILL BE
ALLOWED TO EXPIRE AT 9 AM.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Apr 28, 11:07 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 28, 11:07 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1107 AM CDT MON APR 28 2008

.UPDATE...
AFTER A CHILLY START (MOST MESONET SITES HAD LOWS IN THE
MID/UPPER 30S)...TEMPS ARE RISING QUICKLY. WEAK SURFACE
BOUNDARY IS ENTERING NE OK CURRENLTY AND WILL MOVE TO THE
RED RIVER BY THIS EVENING...BUT NO MORE THAN A WIND SHIFT
IS EXPECTED.

CURRENT GRIDS ARE IN GOOD SHAPE WITH NO UPDATE PLANNED AT
THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 301 AM CDT MON APR 28 2008/

DISCUSSION...
WEAK HIGH PRESSURE OVER THE REGION WILL PROVIDE CONTINUED CLEAR
SKIES AND GENERALLY LIGHT WIND CONDITIONS THROUGH MONDAY NIGHT.
WINDS WILL BE ON THE INCREASE TUESDAY AND WEDNESDAY INCREASING
TEMPERATURES AND MOISTURE AHEAD OF THE NEXT UPPER LEVEL/SURFACE
FRONTAL SYSTEM MOVING OUT OF THE ROCKIES.

VERY LITTLE CHANGE FROM PREVIOUS FORECAST. WILL BE ANOTHER COOL
NIGHT MONDAY NIGHT WITH PATCHY LIGHT FROST POSSIBLE IN NORTHWEST
ARKANSAS AND THE FAR NORTHEAST CORNER OF OKLAHOMA. PLAN ON ISSUING
STATEMENT THIS MORNING CONCERNING THE POSSIBILITY OF PATCHY FROST
TONIGHT.

NEXT SYSTEM STILL LOOKING LIKE IT WILL BE IMPACTING THE AREA FROM
THURSDAY AFTERNOON THROUGH FRIDAY MORNING. MOISTURE WILL BE SOMEWHAT
LIMITED BUT ENOUGH TO SUPPORT THUNDERSTORMS. POINT MODEL SOUNDINGS
INDICATING A SEVERE WEATHER THREAT.

HAVE NOT STRAYED TOO FAR FROM GUIDANCE VALUES THROUGH THE FORECAST
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  45  74  58 /   0   0  10  10
FSM   73  42  73  53 /   0   0  10  10
MLC   73  47  75  54 /   0   0  10  10
BVO   67  38  72  53 /   0   0  10  10
FYV   66  33  69  50 /   0   0  10  10
BYV   64  35  66  52 /   0   0  10  10
MKO   71  41  71  54 /   0   0  10  10
MIO   65  37  69  54 /   0   0  10  10
F10   72  44  73  57 /   0   0  10  10
HHW   74  48  76  58 /   0   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...18
LONG TERM....03
Hazardous weather outlook, Apr 28, 5:00 AM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT MON APR 28 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-282200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT MON APR 28 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

DISCUSSION...
A SURFACE RIDGE AXIS SITUATED OVER THE SOUTHERN PLAINS WILL CONTINUE
TO DRIFT SOUTH TODAY AND DESPITE AN UNSEASONABLY COOL START...A DRY
AN PLEASANT DAY IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. A REINFORCING SHOT OF HIGH PRESSURE WILL SLIDE DOWN THE
PLAINS TODAY AND WILL RESULT IN A WIND SHIFT TO THE NORTHWEST BY
LATER THIS AFTERNOON AND EVENING. DRIER AIR...LIGHT WINDS AND CLEAR
SKIES MAY ONCE AGAIN RESULT IN PATCHY FROST ACROSS THE VALLEY
LOCATIONS OF FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...THUS
PLACING UNPROTECTED TENDER VEGETATION AT RISK.
SEE...OKCSPSTSA...FOR DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WARMER AFTERNOON TEMPERATURES AND OVERNIGHT LOWS ARE EXPECTED OVER
THE NEXT SEVERAL DAYS BEGINNING TUESDAY ALONG WITH SETTLED WEATHER
CONDITIONS. THE NEXT FRONT AND UPPER LEVEL SYSTEM WILL SWEEP
ACROSS THE AREA IN THE THURSDAY AND FRIDAY TIME PERIOD...AND WILL
OFFER THE NEXT CHANCE FOR RAIN AND THUNDERSTORMS. HIGH PRESSURE
WILL BUILD OVER THE PLAINS NEXT WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Frost Advisories in Arkansas, 2008Frost Advisories in Oklahoma, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.